New Mexico, 2013Drought in New Mexico, July 1 to 31, 2013
July 1 to 31, 2013 · NWS EPZ · 17 events in 17 counties and zones
Significant rain fell across most of Southwest and South-Central New Mexico in the month of July as the monsoon season went into full effect. Many parts of Southwest New Mexico into the Gila region received over an inch more rain than average for the month.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant rain fell across most of Southwest and South-Central New Mexico in the month of July as the monsoon season went into full effect. Many parts of Southwest New Mexico into the Gila region received over an inch more rain than average for the month. All areas were brought down to Extreme(D3) or better drought conditions after most areas were in Exceptional(D4) drought earlier in the year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 1:44 PM MST, 10 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 1:44 PM MST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
244 PM MDT SUN JUN 30 2013
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE TO OUR WEST AND UPPER LEVEL LOW PRESSURE
TO OUR EAST WILL CONTINUE TO FUNNEL MOISTURE INTO THE REGION
DURING THE COMING WEEK. WE WILL SEE BELOW NORMAL TEMPERATURES
THROUGH THE FIRST HALF OF THE WEEK WITH DECENT RAIN CHANCES EACH
DAY. BY THE END OF THE WEEK WE WILL SEE NEAR NORMAL
TEMPERATURES...BUT WITH A CONTINUED SLIGHT CHANCE FOR RAIN.
&&
.DISCUSSION...
NEW MEXICO WILL BE IN THE SQUEEGEE ZONE THIS WEEK. TO OUR
NORTHWEST IS THE HOT AND DRY UPPER LEVEL RIDGE...TO OUR NORTHEAST
IS THE COOL AND DAMP UPPER LEVEL TROUGH. THIS PUTS NEW MEXICO
RIGHT IN BETWEEN THE TWO SYSTEMS CIRCULATIONS...THE SQUEEGEE ZONE.
THOUGH IT IS NOT TROPICAL MOISTURE...WE WILL SEE MORE MOISTURE
MOVE INTO THE REGION DURING THE NEXT COUPLE OF DAYS. WE WILL SEE
OUR PRECIPITAL WATER VALUES HOVER AT OR A LITTLE ABOVE ONE
INCH...WHICH IS PLENTY GOOD TO GIVE US A CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS FOR MOST OF THE WEEK. THE OTHER BENEFIT OF
THE MOISTURE WILL BE THE COOLER TEMPERATURES. MANY LOWLAND
LOCATIONS WILL HIT THE TRIPLE DIGIT MARK AGAIN TODAY...BUT THAT
SHOULD BE IT...AT LEAST FOR THE NEXT WEEK. ON THE BAD SIDE OF
THINGS...THE INCREASE IN MOISTURE WILL HEIGHTEN OUR FLASH FLOOD
RISK ASSOCIATED WITH THE SILVER FIRE BURN SCAR. PREVIOUS MODEL
RUNS HAD THE UPPER HIGH DRIFTING BACK OVER NEW MEXICO BY THE END
OF THE WEEK. THE EXTENDED GFS HAD EVEN CUTOFF OUR PRECIPITATION
CHANCES FOR NEXT WEEKEND...BUT NOW BOTH THE EXTENDED GFS AND ECMWF
KEEP THE UPPER LOW A LITTLE STRONGER TO OUR EAST WHICH KEEPS THE
UPPER HIGH FROM PUSHING FULLY IN FROM THE WEST. SO FOR NOW I HAVE
TRIMMED DOWN OUR AFTERNOON HIGHS FOR THE END OF NEXT WEEK INTO THE
WEEKEND AND HAVE KEPT OUR SLIGHT CHANCES FOR RAIN GOING.
&&
.AVIATION...VALID 30/00Z-01/00Z.
SCT MAINLY LOWLAND -TSRAGS/WND VRB30G45KT/VSBY 3SM IN BLDU...WILL
CONT THROUGH 05Z. A WEAK UPPER LEVEL IMPULSE MOVING SOUTH THROUGH
THE AREA WILL FOLLOW OVERNIGHT. THIS WILL RESULT IN SCATTERED
TSRA/WND VRB35G55KT/LCL VSBY 1-2SM IN BLDU GENLY EAST OF THE RIO
GRANDE VALLEY THROUGH 10Z. LOOK FOR FEW-SCT CIGS 060-080 WITH
ACTIVITY IN GENERAL THIS EVENING. STORM MOVEMENT IS EXPECTED N TO S
10-20 MPH. THIS PATTERN SUPPORTS ORGANIZATION OF A LARGE STORM
OUTFLOW BOUNDARY LATER THIS EVENING. MOVEMENT SHOULD GENERALLY BE
FROM NORTH TO SOUTH. FROM 10Z-17Z SCT-BKN 100-130 IS EXPECTED GENLY
EAST OF THE RIVER. OUTSIDE STORM OUTFLOWS...LOOK FOR E-SE WINDS
7-15G20KT THROUGH THE PERIOD EAST OF THE RIVER VALLEY. THESE WINDS
WILL SPREAD WEST OF THIS AREA TO THE AZ BORDER AFTER 06Z.
&&
.FIRE WEATHER...
...SILVER FIRE: FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON
AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 350-050...
...WIND GUSTS 35-55 MPH POSSIBLE WITH OUTFLOWS...
SHARED CIRCULATION AROUND UPPER LEVEL HIGH PRESSURE PARKED OVER THE
INTER-MOUNTAIN WEST AND LOW PRESSURE ALOFT OVER THE UPPER MIDWEST
AND OHIO RIVER VALLEY...WILL SUSTAIN NORTHERLY FLOW ALOFT OVER THE
REGION THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL CARRY WEAK SHORT
WAVE DISTURBANCES NORTH TO SOUTH THROUGH THE REGION...WHILE ALSO
HELPING TO STEER STORMS IN THIS DIRECTION. SCATTERED LOWLAND STORMS
ARE EXPECTED EARLY THIS EVENING ALL AREAS...WITH AN INCREASE IN
ACTIVITY EXPECTED MAINLY EAST OF THE RIO GRANDE VALLEY AFTER
MIDNIGHT. ANOTHER DISTURBANCE MOVING SOUTHWARD OVER THE EASTERN
HALF OF NEW MEXICO TONIGHT IS THE CAUSE.
HAINES INDICES OF 4-5 ARE FORECAST FOR THE GILA REGION...SACRAMENTO
AND CAPITAN MOUNTAINS MONDAY...WITH 4 FOR MOST OF THE SOUTHERN
LOWLANDS. AREAS OVER THE TULAROSA BASIN...EAST AND SOUTH OVER
HUDSPETH COUNTY SHOULD SEE VALUES DROP TO 2 MONDAY IN RESPONSE TO
MORE WIDESPREAD WETTING RAINFALL EXPECTED IN THIS AREA OVERNIGHT.
HAINES DISTRIBUTION WILL BE SIMILAR FOR TUESDAY AND WEDNESDAY.
LOWLAND MIN RH MONDAY WILL RANGE FROM THE HIGH TEENS IN THE NM
BOOTHEEL...TO THE LOWER 40S OVER EASTERN HUDSPETH AND OTERO
COUNTIES. VALUES WILL FALL TO THE UPPER 30% RANGE FOR THE GILA
REGION...AND NEAR 60% FOR THE SACRAMENTO MOUNTAINS. FOR
TUESDAY...VALUES CLIMB ROUGHLY 5-9% TUESDAY FOR THE BOOTHEEL...NORTH
TO WESTERN PORTIONS OF THE GILA REGION NEAR THE AZ BORDER.
ELSEWHERE...MIN RH MAY FALL A FEW PERCENT. MIN RH WEDNESDAY SHOULD
CLIMB A FEW PERCENT FOR ALL AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 90 67 89 72 / 30 30 30 20 30
SIERRA BLANCA 69 83 61 84 68 / 30 40 30 20 30
LAS CRUCES 70 89 67 89 69 / 30 20 30 20 30
ALAMOGORDO 69 88 63 88 68 / 40 40 30 30 30
CLOUDCROFT 48 65 46 67 51 / 50 50 40 40 50
TRUTH OR CONSEQUENCES 69 88 66 86 68 / 30 20 30 20 30
SILVER CITY 63 90 64 78 64 / 20 30 30 30 40
DEMING 67 94 65 89 65 / 20 20 30 20 30
LORDSBURG 67 95 69 90 68 / 20 30 30 20 30
WEST EL PASO METRO 72 91 68 89 73 / 30 30 30 20 30
DELL CITY 66 83 58 88 65 / 40 40 30 20 30
FORT HANCOCK 72 91 69 88 74 / 30 30 30 20 30
LOMA LINDA 65 86 54 80 64 / 40 40 30 20 30
FABENS 72 92 66 88 72 / 30 30 30 20 30
SANTA TERESA 72 92 64 88 68 / 30 20 30 20 30
WHITE SANDS HQ 72 87 67 88 73 / 30 30 30 20 30
JORNADA RANGE 63 89 59 89 64 / 30 30 30 20 30
HATCH 68 87 69 88 70 / 20 20 30 20 30
COLUMBUS 71 95 70 90 72 / 20 20 30 20 30
OROGRANDE 69 89 61 90 67 / 40 30 30 20 30
MAYHILL 54 71 51 75 54 / 50 50 40 40 50
MESCALERO 54 77 50 75 53 / 50 50 40 50 50
TIMBERON 54 72 48 76 52 / 50 50 40 40 40
WINSTON 55 81 56 80 60 / 30 30 30 30 30
HILLSBORO 64 87 64 80 67 / 20 30 30 20 30
SPACEPORT 66 87 62 85 66 / 20 30 30 20 30
LAKE ROBERTS 57 89 62 81 66 / 30 40 30 40 40
HURLEY 61 88 64 79 62 / 20 30 30 20 30
CLIFF 53 94 64 86 65 / 30 40 30 30 40
MULE CREEK 53 95 54 84 56 / 30 40 30 30 40
FAYWOOD 63 88 67 80 66 / 20 20 30 20 30
ANIMAS 67 94 68 89 67 / 20 30 30 20 30
HACHITA 66 96 65 88 65 / 20 30 30 20 30
ANTELOPE WELLS 67 95 65 88 65 / 20 30 30 20 30
CLOVERDALE 62 91 64 80 65 / 20 40 30 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE/TRIPOLI
Hazardous weather outlook, Jun 30, 11:06 AM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1206 PM MDT SUN JUN 30 2013
NMZ401>417-TXZ418>424-011815-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1206 PM MDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
TODAY. A FEW SPOTS MAY PICK UP 0.50 TO 1 INCH OF RAIN. TODAY'S
THUNDERSTORMS MAY ALSO PRODUCE SOME STRONG GUSTY WINDS AND BLOWING
DUST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
OUR RAIN CHANCES WILL CONTINUE EACH DAY DURING THE WEEK. WE WILL
BE KEEPING A CLOSE EYE ON ANY OF THE RAIN THAT FALLS ON THE SILVER
FIRE BURN SCAR FOR THE POTENTIAL FOR EXCESSIVE RUNOFF.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jun 30, 7:23 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
823 PM MDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST HOLLOMAN AFB 32.85N 106.11W
06/30/2013 M80 MPH OTERO NM ASOS
PM... SV.W.052
&&
EVENT NUMBER EPZ1300477
DJNSpecial weather statement, Jun 30, 7:33 PM MST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
833 PM MDT SUN JUN 30 2013
NMZ410-411-010330-
NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-
833 PM MDT SUN JUN 30 2013
...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH
930 PM MDT...
AT 828 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LAS CRUCES...MOVING
SOUTH AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.
AREAS OF DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...
REDUCING VISIBILITIES BRIEFLY TO NEAR ZERO ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
LEASBURG...
LAS CRUCES...
EAST MESA...
TALAVERA...
JORNADA RANGE...
SAN MIGUEL...
FAIRACRES...
CORRALITOS...
NMSU MAIN CAMPUS...
RADIUM SPRINGS...
LOOKOUT PEAK...
TWIN PEAKS...
HEFNER
Special weather statement, Jun 30, 7:59 PM MST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
859 PM MDT SUN JUN 30 2013
NMZ411-413-TXZ418>420-010500-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
859 PM MDT SUN JUN 30 2013
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND NORTHERN EL PASO COUNTIES THROUGH 1100 PM
MDT...
AT 854 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF CHAPARRAL...MOVING SOUTH AT
15 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS OF DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...
REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...
ESPECIALLY THE INTERSTATE 10 CORRIDOR FROM LAS CRUCES TO EL PASO.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
SANTA TERESA...
LAS CRUCES...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FRANKLIN MOUNTAINS STATE PARK...
AGUIRRE SPRINGS...
SOLEDAD CANYON...
DRIPPING SPRINGS...
HEFNER
Special weather statement, Jun 30, 9:06 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1006 PM MDT SUN JUN 30 2013
NMZ411-413-TXZ418-419-010530-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
1006 PM MDT SUN JUN 30 2013
...STRONG THUNDERSTORM WINDS MOVING INTO THE EL PASO METRO AREA AT
THIS TIME...
NWS SANTA TERESA WEATHER OFFICE HAS RECORDED A 46 MPH WIND GUST WITH
THE VISIBILITY DOWN TO 3 MILES IN BLOWING DUST. EXPECT GUSTS OF 40
TO 50 MPH WITH LOW VISIBILITIES IN BLOWING DUST THROUGHOUT THE METRO
AREA OVER THE NEXT HOUR.
AREAS OF DENSE BLOWING DUST WILL ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...ESPECIALLY THE
INTERSTATE 10 CORRIDOR FROM LAS CRUCES TO EL PASO.
LOCATIONS IMPACTED INCLUDE...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
SANTA TERESA...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FRANKLIN MOUNTAINS STATE PARK...
HEFNER
Drought, Upper Gila River Valley
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The entire zone transitioned from Extreme(D3) drought to Severe(D2) drought on July 23rd. Gila Hot Springs reported 3.75 inches of rain which was 1.10 inches above normal.
Drought, Southern Gila Highlands/Black Range
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
Extreme(D3) drought continued through July 23rd when it was downgraded to Severe(D2) drought.
Drought, Southern Gila Foothills/Mimbres Valley
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southern Gila Foothills/Mimbres Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The entire zone remained in Extreme(D3) drought for the entire month. The Faywood Cooperative Observer reported 3.83 inches of rain which was 1.13 inches above normal.
Drought, Southwest Desert/Lower Gila River Valley
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The zone transitioned from Extreme(D3) to Severe(D2) drought on July 23rd. The Cooperative Observer in Redrock reported 3.92 inches of rain which was 1.42 inches above normal.
Drought, Lowlands of the Bootheel
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Lowlands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The zone was downgraded from Extreme(D3) drought to Severe(D2) drought on July 23rd. The Antelope Wells Cooperative Observer reported 5.14 inches of rain which was 2.12 inches above normal.
Drought, Uplands of the Bootheel
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Uplands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.914, -108.715 (the zone’s center; the record gives no point)
The entire zone went from Extreme(D3) to Severe(D2) drought on July 23rd.
Drought, Southwest Desert/Mimbres Basin
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southwest Desert/Mimbres Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The northeast corner of the zone started in Exceptional(D4) drought while the remainder of the area started in Extreme(D3) drought. By the end of the month, the far northeast corner of the zone was in Extreme(D3) drought and the remainder of the area was in Severe(D2) drought. The Deming ASOS reported 3.26 inches of rainfall which was 1.07 inches above normal.
Drought, Eastern Black Range Foothills
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Eastern Black Range Foothills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.684, -107.775 (the zone’s center; the record gives no point)
The zone went from Extreme(D3) to Severe(D2) drought on July 23rd. The Winston Cooperative Observer reported 4.38 inches of rainfall which was 1.49 inches above normal.
Drought, Sierra County Lakes
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Sierra County Lakes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
The entire zone started out in Exceptional(D4) drought but by late July the zone was in Extreme(D3) drought. The Truth or Consequences Airport reported 3.55 inches of rain which was 1.42 inches above normal.
Drought, Northern Dona Ana County
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Northern Dona Ana County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
The zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The Jornada Range Cooperative Observer reported 3.02 inches of rain which was 0.83 inches above normal.
Drought, Southern Dona Ana County/Mesilla Valley
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southern Dona Ana County/Mesilla Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
Exceptional(D4) drought was occurring across the northern half of the zone while Extreme(D3) drought was over the southern half to start the month. On July 30th the northern half was in Extreme(D3) drought while the far southern portion of the zone was in Moderate(D1) drought. The Cooperative Observer at New Mexico State University reported 1.36 inches of rain which was 0.17 inches below normal.
Drought, Central Tularosa Basin
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Central Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The entire zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The White Sands National Monument Cooperative Observer reported 2.81 inches of rain which was 1.29 inches above normal.
Drought, Southern Tularosa Basin
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southern Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The month started out with Exceptional(D4) drought over the north down to Severe(D2) drought over the far south. On July 30th, the far northern zreas were in Extreme(D3) drought while the far south was in Abnormally Dry(D0) drought. The Orogrande Cooperative Observer reported 1.59 inches of rain which was 0.50 inches below normal.
Drought, West Slopes Sacramento Mountains Below 7500 Feet
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- West Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The entire zone went from Exceptional(D4) to Extreme(D3) drought on July 30th. The Mountain Park Cooperative Observer reported 4.46 inches of rain which was 0.93 inches above normal.
Drought, Sacramento Mountains Above 7500 Feet
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Sacramento Mountains Above 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The zone transitioned from Exceptional(D4) to Extreme(D3) drought on July 30th. The Cloudcroft Cooperative Observer reported 6.50 inches of rain which was 0.51 inches above normal.
Drought, East Slopes Sacramento Mountains Below 7500 Feet
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- East Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The month started out with the entire zone in Exceptional(D4) drought, but by the end of the month it was in Extreme(D3) drought.
Drought, Otero Mesa
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Otero Mesa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
THe month started out with the far northern areas in Exceptional(D4) drought while the far south was in Severe(D2) drought. The far northern areas transitioned to Extreme(D3) drought conditions while the far south was down to Abnormally Dry(D0) conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465845, 465847, 465848, 465850, 465851, 465853, 465854, 465855, 465856, 465868, 465871, 465872, 465873, 465875, 465876, 465878, 465879.